MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, KIT, 14.5F

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, KIT, 14.5F
Model Number 5835190
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation; however, photos have been provided.The investigation of the reported event is currently underway.Expiry date (10/2019).
 
Event or Problem Description
It was reported approximately two months post port implant, the device allegedly leaked around the cuff.It was further reported that, there was no issues in placing the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history record review was performed for the reported lot number and this lot meets all release criteria.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Investigation summary: the sample was not returned for evaluation, however, one electronic photo was provided for review.The photo shows one hemo star hemodialysis catheter.The extension legs of the catheter were indicated as "pat.J" and the bifurcation of the catheter is indicated as "pat.W" which was reported as the point of leak.No other anomalies were noted.The investigation is inconclusive for the reported fluid leak and catheter fracture as no sample was returned for evaluation and fluid leak and catheter fracture cannot be confirmed based on photo review.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 10/2019), g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER, POLYURETHANE, KIT, 14.5F
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10300664
Report Number3006260740-2020-02584
Device Sequence Number11407417
Product Code MSD
UDI-Device Identifier00801741013492
UDI-Public(01)00801741013492
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5835190
Device Catalogue Number5835190
Device Lot NumberRECV2446
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1